New Jersey, 2011Flash Flood in New Jersey, May 19, 2011
May 19, 2011 · NWS PHI · 1 event in 1 county or zone
An upper air disturbance helped trigger thunderstorms during the afternoon of the 19th. The thunderstorms were training and not fast movers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance helped trigger thunderstorms during the afternoon of the 19th. The thunderstorms were training and not fast movers. Coupled with the recent run of wet weather helped cause flash flooding in northwestern Warren County. Doppler Radar storm total estimates were 2 to 4 inches where repeat (training) thunderstorms occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 19, 2:40 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, May 19, 2:40 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT THU MAY 19 2011
.SYNOPSIS...
PERSISTENT LOW PRESSURE OVER THE EASTERN PORTION OF THE NATION
WILL REMAIN OVER THE REGION THROUGH FRIDAY BEFORE FINALLY MOVING
OFFSHORE FRIDAY NIGHT. HIGH PRESSURE WILL BUILD DOWN FROM THE
CANADIAN MARITIMES SATURDAY INTO SUNDAY. A WARM FRONT COULD BRING
SOME RAIN LATER SUNDAY.
&&
.NEAR TERM /THROUGH 6 AM FRIDAY/...
SAME SONG, DIFFERENT VERSE! AS PERSISTENT UPR LOW REMAINS OVER THE
NERN CONUS AND SEVERAL S/WVS ROTATE THROUGH IT, THERE WILL BE A
CONTINUED CHANCE FOR SHOWERS AND MAINLY AFTN/EVENING TSTMS THRU
THE PD. LATEST RADAR IMAGERY SHOWS STORMS OVER THE WRN PERIPHERY
OF OUR AREA WITH A FEW MORE OVER THE DELMARVA. SOME ISOLATED
STORMS HAVE BEGUN TO POP UP ELSEWHERE AS WELL. ADDITIONAL ACTIVITY
IS CERTAINLY POSSIBLE OVER THE NEXT FEW HOURS.
SEVERE THUNDERSTORM WATCH #307 REMAINS IN EFFECT UNTIL 20/00Z
MAINLY FOR NRN AND CNTRL NJ AND MOST OF ERN PA. THERE HAVE BEEN
BREAKS IN THE CLOUDS THRU THE AFTN, BUT MOST LOCATIONS HAVE BECOME
MORE CLOUDY IN THE LAST FEW HOURS. WITH THE UPR LOW, COLD TEMPS
REMAIN ALOFT AND LAPSE RATES ARE GOOD. THERE IS SOME DECENT
INSTABILITY, BUT THE INCREASE IN CLOUD COVER SHOULD KEEP FURTHER
INCREASES TO A MINIMUM.
GUID TEMPS LOOK REASONABLE AND WERE GENLY FOLLOWED.
&&
.SHORT TERM /6 AM FRIDAY THROUGH SUNDAY/...
ONE MORE DAY OF THIS BEFORE WE SEE SOME IMPROVEMENT. THE PESKY UPR
LOW WILL FINALLY BEGIN TO EXIT STAGE RIGHT ON FRIDAY, BUT NOT
BEFORE THE STAGE IS SET FOR ANOTHER DAY WITH SHOWERS AND GENLY
AFTN/EVENING TSTMS, EVEN THOUGH THE ODDS MAY BE A BIT LESS THAN
THE PREV FEW DAYS. THE TROF IS OFF THE CST BY SAT MORNING AND HGTS
RISE AS A RIDGE BUILDS IN. THIS SHOULD MAKE SATURDAY A DRY AND
WARM DAY. SOME PRECIP COULD ARRIVE FOR THE SECOND HALF OF SUNDAY
AS A WARM FRONT MOVES TWD THE AREA EXTENDING FROM LOW PRES OVER
THE NRN PLAINS. THERE ARE STILL SOME TIMING DIFFS WRT THIS FRONT
AND THE ONSET OF PRECIP. THE ECMWF KEEPS THINGS DRY THROUGH THE
DAY ON SUN WHILE THE GFS WOULD HAVE SOME POPS FOR THE SECOND HALF
OF THE DAY. FOR NOW WILL JUST GO WITH SOME SCHC POPS AND WAIT TO
SEE WHAT LATER MDL RUNS DO.
AGAIN, GUID TEMPS LOOKED GOOD OVERALL, WITH A FEW TWEAKS HERE AND
THERE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ON SUNDAY NIGHT, A MID AND UPPER LEVEL RIDGE IS FORECAST TO EXTEND
OVER THE COASTAL WATERS. THE FEATURE SHOULD DRIFT OUT OVER THE
WESTERN NORTH ATLANTIC DURING THE EARLY PART OF THE NEW WEEK. A MID
LEVEL TROUGH IS EXPECTED TO BECOME ESTABLISHED OVER THE MIDDLE PART
OF THE COUNTRY DURING THE MID WEEK PERIOD.
AT THE SURFACE, A WARM FRONT MAY LIFT THROUGH OUR REGION ON SUNDAY
NIGHT. AS A RESULT, WE HAVE INCLUDED LOW CHANCE OR SLIGHT CHANCE
POPS AT THAT TIME. HIGH PRESSURE IS EXPECTED FOR MONDAY, WITH DRY
WEATHER CONDITIONS ANTICIPATED. A FRONTAL BOUNDARY FROM THE
NORTHWEST IS FORECAST TO APPROACH ON TUESDAY BEFORE SETTLING INTO
OUR REGION FOR WEDNESDAY AND THURSDAY. WE WILL CARRY LOW CHANCE OR
SLIGHT CHANCE POPS FOR TUESDAY AND WEDNESDAY, MAINLY ACROSS OUR
NORTHERN COUNTIES. WE WILL EXPAND THE CHANCE POPS SOUTHWARD FOR
THURSDAY IN ASSOCIATION WITH THE FRONT.
WITH THE GENERAL SOUTH TO SOUTHWEST FLOW, ABOVE NORMAL TEMPERATURES
ARE EXPECTED FROM MONDAY THROUGH THURSDAY ALONG WITH AN INCREASE IN
HUMIDITY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REMAINDER THIS AFTERNOON... VFR CIGS. CLUSTERS OF HEAVY SHOWERS/
ISOLATED SVR TSTMS REMAINDER THIS AFTN WITH BRIEF IFR CONDS...E PA
AND W NJ. LEAST LIKELY TO RECEIVE A HEAVY SHOWER OR TSTM IS KACY.
HAULERS POSSIBLE WITH THE TORRENTS AND POSSIBLE SW GUST 35 KTS.
OTRW LIGHT WIND.
TONIGHT...VFR CONDITIONS SHOULD CONTINUE INTO TONIGHT AS A SLIGHTLY
DRIER SOUTHWESTERLY FLOW ALOFT TAKES OVER. SCATTERED SHOWERS/ISO
TSTMS WILL CONTINUE INTO EARLY TONIGHT BUT SHOULD DIMINISH NEAR OR
AFTER MIDNIGHT. CONFIDENCE ON CIGS/VSBY IS BELOW AVG BECAUSE PARTIAL
CLEARING WOULD RESULT IN IFR/LIFR DEVELOPING IN PATCHES OF
STRATUS/DENSE FOG...ESPECIALLY KACY AND KMIV.
FRIDAY...ANY EARLY DAY IFR CIGS SHOULD BECOME VFR CIGS BY FORENOON.
BRIEF IFR CONDS POSSIBLE IN SCT MAINLY AFTN SHOWERS AND OR A TSTM.
A LIGHT WSW WIND BECOMES NW BY DAY DAYS END.
OUTLOOK...
THIS WEEKEND...AFTER ANY PATCHY EARLY MORNING ST/FOG IFR CONDS IN
THE COUNTRYSIDE TAFS...SHOULD BE VFR CIGS MIDDAY SATURDAY.
SUNDAY...BELOW AVG CONFIDENCE. COULD HAVE SORT OF A BACKDOOR FRONT
WITH PATCHY MVFR CIGS ALONG IT...ESP NNJ AND NE PA. OTRW VFR.
MONDAY...PROBABLY VFR.
&&
.MARINE...
SCA FOR SEAS WITH SWELL DECAY NEAR 5 FT SLIPPING BELOW 5 FT FROM S
TO N DURING THE NIGHT. TIMING BELOW 5 FT AT 44009 NEAR 02Z. TIMING
ELSEWHERE BETWEEN 06Z AND 10Z FRIDAY.
NO MARINE HEADLINES ANTICIPATED FRIDAY OTRW THAN A POSSIBLY MWS IN
THE AFTN FOR AN ISOLATED TSTM. THOSE SHOWERS AND SCT TSTORMS
STRUGGLING TO REACH THE COAST TODAY SHOULD HAVE A BETTER CHANCE
TOMORROW.
NO HEADLINES EXPECTED THIS WEEKEND THRU MONDAY POSSIBLY TUESDAY.
&&
.TIDES/COASTAL FLOODING...
CFS WBIS FOR A MARGINAL POSSIBLE EXCEEDENCE OF TIDAL FS TONIGHT.
WITH THE SFC FLOW TURNING SOUTHERLY...THIS SHOULD RELEASE A BIT OF
THE BUILDUP OF SURGE ALONG THE COAST. IN-HOUSE TOOLS ARE FCSTG SURGE
DIMINISHING TO HALF THE MID THURSDAY AFTN VALUES FOR TONIGHTS HIGH
TIDE CYCLE.
THEREFORE...HALF OF THE PRIMARY TIDAL MONITORING SITES MAY EXCEED
THE MINOR TIDAL FS BY AROUND 0.1 FT TONIGHT AND THE OTHER HALF NOT.
CONFIDENCE IS BELOW AVG TO BE ASSURED OF EXCEEDENCE OVER A WIDE
AREA TONIGHT...THEREFORE CFS. THIS MIGHT BE UPGRADED LATER BUT FOR
NOW...MY CONFIDENCE ON WIDESPREAD COVERAGE OF AN EXTENSIVE MINOR
EVENT /EXCEEDENCE BY UP TO 0.2 FT/ FOR TONIGHT IS LESS THAN 80
PERCENT.
&&
.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE FOR THE PASSAIC BASIN. ADDITIONALLY,
SOME URBAN AND SMALL STREAM FLOODING AND EVEN SOME FLASH FLOODING
IS POSSIBLE WITH SLOW MOVING THUNDERSTORMS THROUGH THE EVENING
HOURS. HOWEVER, THE THREAT DOES NOT APPEAR TO BE WIDESPREAD ENOUGH
TO WARRANT A FLASH FLOOD WATCH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...AREAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060.
NJ...NONE.
DE...AREAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001-
002.
MD...AREAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-
012-015-020.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
FOR ANZ450>453.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT THIS
EVENING FOR ANZ454-455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...NIERENBERG
TIDES/COASTAL FLOODING...DRAGHazardous weather outlook, May 19, 2:51 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT THU MAY 19 2011
NJZ001-007>010-012-015-PAZ054-055-061-062-067>069-202000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
351 PM EDT THU MAY 19 2011
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR
EVENING.
NJZ013-014-202000-
WESTERN MONMOUTH-EASTERN MONMOUTH-
351 PM EDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ060-202000-
BERKS-
351 PM EDT THU MAY 19 2011
...AREAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AREAL FLOOD ADVISORY.
SEVERE THUNDERSTORM WATCH.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR
EVENING.
DEZ003-004-MDZ019-NJZ016-020>026-202000-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
351 PM EDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-MDZ008-012-015-020-202000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-CAROLINE-
351 PM EDT THU MAY 19 2011
...AREAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AREAL FLOOD ADVISORY.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ017>019-027-PAZ070-071-202000-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
351 PM EDT THU MAY 19 2011
...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR
EVENING.
ANZ450>453-202000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
351 PM EDT THU MAY 19 2011
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ454-455-202000-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT THU MAY 19 2011
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-202000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 19, 3:28 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT THU MAY 19 2011
NJZ007-009-PAZ061-062-068-069-192130-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
WARREN NJ-
428 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...LEHIGH...
MONTGOMERY...NORTHAMPTON AND WARREN COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
EASTON TO 20 MILES NORTH OF PHILADELPHIA TO 13 MILES NORTHWEST OF
PHILADELPHIA...MOVING NORTH AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
TINICUM TOWNSHIP...LANSDALE...DUBLIN AROUND 435 PM...BEDMINSTER
AROUND 440 PM...OTTSVILLE...SILVERDALE...HATFIELD AROUND 445 PM...
REVERE...SOUDERTON AND KULPSVILLE AROUND 455 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4045 7507 4022 7521 4014 7531 4042 7554
4076 7533 4069 7523
ROBERTSONSpecial weather statement, May 19, 3:31 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT THU MAY 19 2011
NJZ009-015-PAZ068-069-071-192130-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-PHILADELPHIA PA-
431 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MERCER...
MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF TRENTON...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR VILLAGE SHIRES...CHURCHVILLE...
WOODBOURNE...IVYLAND AROUND 435 PM...RICHBORO...NEWTOWN AROUND 440
PM...NEWTOWN GRANT AROUND 445 PM...NEW HOPE...LAMBERTVILLE AND
GARDENVILLE AROUND 505 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4051 7519 4059 7481 4008 7488 4005 7504
ROBERTSON
Local storm report, May 19, 3:40 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM WATER SPOUT CHESTERTOWN 39.22N 76.07W
05/19/2011 KENT MD PUBLIC
WATERSPOUT REPORTED NEAR THE KENT SCHOOL
1232 PM TSTM WND DMG CHURCH HILL 39.14N 75.98W
05/19/2011 QUEEN ANNE'S MD EMERGENCY MNGR
SHINGLES BLOWN OFF A HOUSE AND PLAYSTATION DAMAGE ON
UNION CHURCH ROAD
0206 PM HAIL SMYRNA 39.30N 75.61W
05/19/2011 M0.75 INCH KENT DE TRAINED SPOTTER
0220 PM HAIL GLASGOW 39.60N 75.75W
05/19/2011 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
0230 PM HAIL OLEY 40.39N 75.79W
05/19/2011 M1.00 INCH BERKS PA TRAINED SPOTTER
0314 PM HAIL BREINIGSVILLE 40.54N 75.63W
05/19/2011 M0.50 INCH LEHIGH PA TRAINED SPOTTER
0320 PM HAIL FOGELSVILLE 40.58N 75.63W
05/19/2011 M0.25 INCH LEHIGH PA TRAINED SPOTTER
0354 PM HAIL 1 N PHILADELPHIA 39.97N 75.16W
05/19/2011 M0.25 INCH PHILADELPHIA PA TRAINED SPOTTER
PEA SIZED HAIL REPORTED AT BROAD STREET.
0410 PM HAIL FORKS TWP 40.73N 75.22W
05/19/2011 E0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
0417 PM FLASH FLOOD LOWER MOUNT BETHEL TWP 40.80N 75.17W
05/19/2011 NORTHAMPTON PA EMERGENCY MNGR
BRIDGE WASHED OUT DUE TO FLOODING ON DELAWARE DRIVE.
0425 PM HAIL WOODBINE 39.23N 74.81W
05/19/2011 M0.25 INCH CAPE MAY NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1100141 PHI1100144 PHI1100136 PHI1100137 PHI1100138
PHI1100139 PHI1100140 PHI1100142 PHI1100143 PHI1100146 PHI1100145
VJMSpecial weather statement, May 19, 3:47 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT THU MAY 19 2011
MDZ008-012-015-PAZ067-192215-
CECIL MD-CHESTER PA-KENT MD-QUEEN ANNE'S MD-
447 PM EDT THU MAY 19 2011
...A FEW STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND
QUEEN ANNE'S COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR BALTIMORE AND ACROSS THE NORTHERN
CHESAPEAKE BAY...MOVING NORTHEAST AT AROUND 15 MPH. THESE
THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEAST MARYLAND THROUGH 600
PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORM.
LAT...LON 3891 7637 3904 7631 3895 7625 3900 7617
3910 7615 3909 7624 3916 7628 3953 7599
3972 7624 3972 7580 3914 7575 3892 7595
3894 7610 3878 7616 3882 7610 3880 7610
3876 7617 3893 7621 3895 7633 3884 7637
POSpecial weather statement, May 19, 3:50 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EDT THU MAY 19 2011
NJZ001-007-PAZ055-062-192145-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
450 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON...SUSSEX
AND WARREN COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF EASTON...MOVING NORTH AT 20
MPH. THE THUNDERSTORM WILL BE NEAR PORTLAND...COLUMBIA AROUND 455
PM...DELAWARE WATER GAP...DELAWARE WATER GAP...STORMVILLE...
BLAIRSTOWN AROUND 505 PM...STROUDSBURG AROUND 510 PM...EAST
STROUDSBURG...ARLINGTON HEIGHTS AROUND 515 PM AND ANALOMINK AROUND
525 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS
WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL LIKELY MOVE INTO THE AREA THROUGH THE AFTERNOON.
LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
4111 7495 4116 7490 4090 7493 4083 7524
4091 7534 4125 7531 4126 7514
ROBERTSONLocal storm report, May 19, 4:06 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM WATER SPOUT CHESTERTOWN 39.22N 76.07W
05/19/2011 KENT MD PUBLIC
WATERSPOUT REPORTED NEAR THE KENT SCHOOL
1232 PM TSTM WND DMG CHURCH HILL 39.14N 75.98W
05/19/2011 QUEEN ANNE'S MD EMERGENCY MNGR
SHINGLES BLOWN OFF A HOUSE AND PLAYSTATION DAMAGE ON
UNION CHURCH ROAD
0206 PM HAIL SMYRNA 39.30N 75.61W
05/19/2011 M0.75 INCH KENT DE TRAINED SPOTTER
0220 PM HAIL GLASGOW 39.60N 75.75W
05/19/2011 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
0230 PM HAIL OLEY 40.39N 75.79W
05/19/2011 M1.00 INCH BERKS PA TRAINED SPOTTER
0314 PM HAIL BREINIGSVILLE 40.54N 75.63W
05/19/2011 M0.50 INCH LEHIGH PA TRAINED SPOTTER
0320 PM HAIL FOGELSVILLE 40.58N 75.63W
05/19/2011 M0.25 INCH LEHIGH PA TRAINED SPOTTER
0354 PM HAIL 1 N PHILADELPHIA 39.97N 75.16W
05/19/2011 M0.25 INCH PHILADELPHIA PA TRAINED SPOTTER
PEA SIZED HAIL REPORTED AT BROAD STREET.
0410 PM HAIL FORKS TWP 40.73N 75.22W
05/19/2011 E0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
0417 PM FLASH FLOOD LOWER MOUNT BETHEL TWP 40.80N 75.17W
05/19/2011 NORTHAMPTON PA EMERGENCY MNGR
BRIDGE WASHED OUT DUE TO FLOODING ON DELAWARE DRIVE.
0425 PM HAIL WOODBINE 39.23N 74.81W
05/19/2011 M0.25 INCH CAPE MAY NJ TRAINED SPOTTER
0452 PM HAIL WORTON 39.27N 76.09W
05/19/2011 M0.25 INCH KENT MD TRAINED SPOTTER
0504 PM FUNNEL CLOUD QUAKER NECK LANDING 39.13N 76.10W
05/19/2011 KENT MD EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN THE OLD TOWN AREA.
&&
EVENT NUMBER PHI1100141 PHI1100144 PHI1100136 PHI1100137 PHI1100138
PHI1100139 PHI1100140 PHI1100142 PHI1100143 PHI1100146 PHI1100145
PHI1100147 PHI1100148
VJMFlash Flood, Warren
- When
- May 19, 4:15 PM EST to 7:15 PM EST
- Where
- Warren County, 0.57 mi S of Franklin Grove to 2.25 mi WNW of Franklin Grove
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 41.022, -74.968
Thunderstorms with heavy rain caused poor drainage and small creek flash flooding in northwestern Warren County mainly in Hardwick and Blairstown Townships. Event precipitation totals within Warren County included 2.35 inches in Philipsburg and 1.82 in Washington Township.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Nebraska, May 19 to 20, 2011$795,000 · 1 in hail · 19 events
- Tornado and Flooding in Kansas, May 19 to 20, 2011$555,000 · EF0 · 10 events
- Flood and Hail in Kansas, May 19 to 20, 2011$110,000 · 1.75 in hail · 33 events
- Tornadoes and Flash Flooding in Kansas, May 19 to 21, 2011$85,000 · EF0 · 19 events
- Tornadoes and Hail in Oklahoma, May 19, 2011$35,000 · EF0 · 34 events
- Flash Flood in New York, May 19, 2011$150,000 · 1 event
- Flooding in Montana, May 19 to 31, 2011$125,000 · 2 events
- Flooding in Montana, May 19 to 31, 2011$50,000 · 2 events
- Flash Flooding in New York, May 19, 2011$25,000 · 2 events
- Tornado and Hail in Colorado, May 19, 2011$20,000 · EF0 · 3 events
- Flood and Hail in Kansas, May 19 to 20, 20111.25 in hail · 14 events
- Flash Flooding and Flooding in Missouri, May 19, 201113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311198.